MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-10F-100
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of not being able to deploy the device after retraction was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 20mm amplatzer cardiac plug was selected for implant with a torque 45x45 10f delivery sheath.The device advanced in the delivery system without difficulties, but was deformed when deployed.The device was retracted.The physician repositioned the device at the intended implant site, but had difficulty advancing the device and the device failed to deploy.The delivery system and the device was removed from the patient.A 13f delivery system (lot # 6203237) and new cardiac plug (lot#6187840) was successfully implanted.The patient remained hemodynamically stable throughout the procedure, although additional sedatives and anticoagulant were needed.There was a clinically significant delay in the procedure due to the additional medication treatment.No patient consequences was reported.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9526762
Report Number2135147-2019-00462
Device Sequence Number399386
Product Code DQY
UDI-Device Identifier00811806012094
UDI-Public00811806012094
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number9-TV45X45-10F-100
Device Catalogue Number9-TV45X45-10F-100
Device Lot Number6187840
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2019
Initial Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient Weight70